MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN PNCL BTN HLSTR; E-Z CLEAN PENCIL BUTTON HOLSTER
Model Number 0035H
Medical Device Problem Code Arcing of Electrodes (2289)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unknown.Investigation summary: as the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an abdominoperineal resection while working on the dissection out the rectum, while sitting down below at the rectum, the surgeon noticed smoke near a spot on the drape where the device cord was laying/draped.A small fire erupted on a towel that was between the patient¿s skin and the drape, approximately six inches superior to the use of a cautery pencil.Upon initiation of the cautery pencil, in about 2-3 seconds after, the surgeon noted the smell of something burning.The flame was noted to be about an inch high after the drape was picked up and immediately extinguished.No harm to the patient.The first portion of an abdominal/perineal robotic case was completed and the pelvic area re-prepped.The drape is then placed.Possibility prep had leaked with gravity to the towel, prep fumes possibly igniting upon cautery ignition.The surgery was delayed by 15 minutes.There were no fragments generated.Case completed with another device of the same product code.No other medical intervention was required.

Brand Name
E-Z CLEAN PNCL BTN HLSTR
Common Device Name
E-Z CLEAN PENCIL BUTTON HOLSTER
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key10315900
Report Number1721194-2020-00040
Device Sequence Number1045587
Product Code GEI
UDI-Device Identifier10614559100493
UDI-Public10614559100493
Combination Product (Y/N)N
PMA/510(K) Number
K965054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0035H
Device Catalogue Number0035H
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/10/2020
Initial Report FDA Received Date07/23/2020
Patient Sequence Number1
Patient Age60 YR